Alert archive / New York / Tornado Warnings in 2009

Tornado Warning 5, NWS New York, NY

July 7, 2009Nassau County, Westchester County, New York

NWS New York, NY issued this tornado warning at Jul 7, 2009, 11:34 PM EDT for Nassau County, Westchester County, New York. It was in force for 26 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2009, 11:34 PM EDT (03:34 UTC)
Expired
Jul 8, 2009, 12:00 AM EDT
In force
26 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Nassau County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 70 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 11:40 PM EDTTSTM WND GST 65Mount Vernon, NYMULTIPLE TREES AND WIRES DOWN NEAR STUYVESANT PLAZA AND DEVONIA AVE, TIME ADJUSTED FROM RADAR.
Jul 7, 11:40 PM EDTHAIL 1Mount Vernon, NYQUARTER SIZE HAIL WAS REPORTED NEAR STUYVESANT PLAZA AND DEVONIA AVE, TIME ADJUSTED FROM RADAR.
Jul 7, 11:44 PM EDTTSTM WND DMGLarchmont, NYLARGE TREE DOWN ON STRETCH OF LARCHMONT AVE BETWEEN OAK AND WOODBINE AVE, TIME ADJUSTED FROM RADAR.
Jul 7, 11:45 PM EDTTSTM WND GST 65New Rochelle, NY
Jul 7, 11:45 PM EDTHAIL 1New Rochelle, NYQUARTER SIZE HAIL
Jul 7, 11:53 PM EDTTSTM WND DMGSea Cliff, NYTREES DOWN THROUGHOUT TOWN, TIME ESTIMATED FROM RADAR
Jul 7, 11:59 PM EDTHAIL 0.88Glen Cove, NYNICKEL SIZE HAIL
Jul 8, 12:01 AM EDTTSTM WND DMGBrookville, NYTREES DOWN THROUGHOUT TOWN, TIME ESTIMATED FROM RADAR
Jul 8, 12:01 AM EDTHAIL 0.881 Ne Locust Valley, NYNICKEL SIZE HAIL REPORTED IN LATTINGTOWN
Jul 8, 12:01 AM EDTHAIL 0.88Locust Valley, NYNICKEL SIZE HAIL
Jul 8, 12:06 AM EDTHAIL 0.75Mill Neck, NYPENNY SIZE HAIL
Jul 8, 12:10 AM EDTTSTM WND DMGJericho, NYTREES DOWN THROUGHOUT TOWN, TIME ESTIMATED FROM RADAR
Jul 8, 12:10 AM EDTTSTM WND DMGSyosset, NYTREES DOWN THROUGHOUT TOWN, TIME ESTIMATED FROM RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 3.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2009-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2009-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
390 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KOKX 080334
TOROKX
NYC059-119-080400-
/O.NEW.KOKX.TO.W.0005.090708T0334Z-090708T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1134 PM EDT TUE JUL 7 2009

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
  SOUTHERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...

* UNTIL MIDNIGHT EDT...

* AT 1132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NEW
  ROCHELLE...MOVING EAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  7 MILES SOUTH OF PORT CHESTER BY 1140 PM...
  SANDS POINT AND RYE BY 1145 PM...
  GLEN COVE AND PORT WASHINGTON BY 1150 PM...
  BAYVILLE BY 1155 PM...
  OYSTER BAY...SYOSSET...BROOKVILLE AND 7 MILES NORTH OF HICKSVILLE
  BY MIDNIGHT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 4082 7376 4085 7375 4085 7373 4088 7372
      4090 7375 4089 7380 4093 7391 4103 7389
      4101 7365 4098 7364 4095 7366 4094 7370
      4091 7375 4085 7366 4088 7366 4091 7363
      4092 7352 4086 7346 4076 7349
TIME...MOT...LOC 0333Z 287DEG 26KT 4093 7379

$$

SMITH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this tornado warning went out at Jul 7, 7:45 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jul 7, 7:45 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
745 PM EDT TUE JUL 7 2009

.SYNOPSIS...
AN UPPER LOW PRESSURE SYSTEM WILL REMAIN OVER THE AREA THROUGH
WEDNESDAY BEFORE DEPARTING ON THURSDAY. HIGH PRESSURE BUILDS INTO
THE REGION THURSDAY AND FRIDAY...THEN ANOTHER UPPER LOW APPROACHES
FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED. RAIN COOLED AIR
INHIBITING ANY FURTHER VIGOROUS GROWTH. WILL CONTINUE WITH LIKELY
POPS...AND A FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY
WINDS...BUT A WEAKENING TREND SHOULD CONTINUE.

MAINTAINED GENERAL POP TREND FROM THE AFTERNOON
FORECAST...LOWERING TO SLIGHT CHANCE WITHIN THE NEXT FEW HOURS.

WITH ABUNDANT LOW-LEVEL MOISTURE...ESPECIALLY IN AREAS WHERE
HEAVY RAIN OCCURRED...WILL EXPECT PATCHY FOG TO DEVELOP.

LOWS TONIGHT WILL GENERALLY DROP INTO THE UPPER 50S TO LOWER
60S...WITH NYC AND SURROUNDING AREAS IN THE MID 60S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
UPPER LOW SLOWLY TRACKS THROUGH NORTHERN NEW ENGLAND ON WED
BEFORE DEPARTING WED NIGHT. STRONG SHORTWAVE WILL SLIDE THROUGH
NORTHERN PORTIONS OF THE CWA WED AFTERNOON...AND WITH COLD POOL
ALOFT AND SFC DEWPOINTS IN THE UPPER 50S TO AROUND 60...COULD HAVE
ANOTHER ROUND OF SHOWERS/TSTMS IN THE AFTERNOON. WILL GENERALLY
CARRY CHANCE POPS FOR NORTHERN ZONES AND SLIGHT CHANCE FURTHER
SOUTH. ONCE AGAIN...PRIMARY THREAT WILL BE SMALL HAIL AND GUSTY
WINDS.

STORMS TAPER OFF WED NIGHT. SFC HIGH PRES THEN BUILDS TOWARDS THE
REGION ON THU. ANOTHER SHORTWAVE MAY SPARK OFF SOME ISOLATED
SHOWERS AND POSSIBLY A TSTM ON THU...BUT GUIDANCE ONLY SUGGESTING
SLIGHT CHANCE POPS...AND THIS IS REASONABLE. DRY AND MILD FRI AS
HIGH PRES BUILDS OVER THE REGION.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
PROGRESSIVE WEATHER PATTERN ON TAP FOR THE LONG TERM PERIOD. HIGH
PRES MOVES OFFSHORE FRI NIGHT...THEN A SERIES OF UPPER
DISTURBANCES AND SFC COLD FRONTS WILL MOVE THROUGH THE REGION
STARTING ON SAT. BASED ON LATEST HPC/ECMWF/GFS GUIDANCE...WILL
HOLD OFF ON PRECIP UNTIL SAT AFTERNOON...THEN PRECIP LINGERS
THROUGH SUN. WEAK HIGH PRES OVERSPREADS THE REGION MON...THEN
ANOTHER SYSTEM ON TAP FOR TUE.

WILL CARRY CHANCE POPS IN THE EXTENDED. HIGHS WILL GENERALLY AVERAGE
WITHIN A FEW DEGREES OF NORMAL EITHER WAY.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...

LIGHT NE-E FLOW EXPECTED TO VEER AROUND TO MORE WESTERLY. HOWEVER
GIVEN WEAK FLOW IN GENERAL...MOST SITES WILL END UP CALM OF LIGHT
AND VARIABLE.

ABUNDANT LLVL MOISTURE MAY RESULT IN SCT-BKN LOW CLOUDS AND
PERHAPS SOME VSBY RESTRICTIONS AS WINDS GO LGT. FOR NOW FEW020
USED EXCEPT KGON WHERE MVFR CIGS FCST.

LOW CLOUDS MIX OUT WED MRNG WITH SCT-BKN CU IN THE AFTN. ISOLD-SCT
TSTMS POSSIBLE...COVERAGE AND INTENSITY EXPECTED TO BE LESS THAN
TODAY ATTM.

OUTLOOK FOR 00Z THURSDAY THROUGH SUNDAY...
HIGH PRES WED NIGHT THRU FRI. VFR WITH POCKETS OF MVFR OR LOWER IN
EARLY MRNG FOG/STRATUS. COLD FRONT APPROACHES SAT WITH CHANCES FOR
TSTMS.

CONTINUED UNSETTLED INTO SUNDAY.

&&

.MARINE...

SUB-SMALL CRAFT ADVISORY CONDITIONS EXPECTED ON THE WATERS
THROUGH THE PERIOD. THERE WILL BE AT LEAST THE SLIGHT CHANCE FOR
SHOWERS/TSTMS THROUGH THU. HIGH PRES BUILDS OVER THE WATERS
FRI...THEN ANOTHER SYSTEM APPROACHES FOR THE WEEKEND.

&&

.HYDROLOGY...
CONVECTION WEDNESDAY AFTERNOON MAY RESULT IN AREAL QPF OF
0.25-0.50 INCH ACROSS MUCH OF SOUTHERN CT...AND UP TO 0.25
ELSEWHERE. LOCAL QPF COULD BE DOUBLE THAT IN STRONGER
TSTMS...CAUSING LOCALIZED URBAN FLOODING AND FLOODING OF LOW-LYING
AND POOR DRAINAGE AREAS.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...BS
NEAR TERM...BS
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...JMC
MARINE...MPS
HYDROLOGY...MPS
Hazardous weather outlook, Jul 7, 5:49 PM EDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
549 PM EDT TUE JUL 7 2009

CTZ005>012-NJZ002>006-011-NYZ067>081-081000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
549 PM EDT TUE JUL 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-081000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
549 PM EDT TUE JUL 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

JMC

In the hours before

Local storm report, Jul 7, 5:34 PM EDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
534 PM EDT TUE JUL 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     MONTVILLE               41.44N 72.12W
07/07/2009                   NEW LONDON         CT   EMERGENCY MNGR

            MOBILE HOME DAMAGED FROM A TREE THAT FELL ONTO THE HOME,
            ALSO POWER LINES WENT DOWN, TIME ESTIMATED FROM RADAR

&&

JM
Special weather statement, Jul 7, 6:44 PM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
644 PM EDT TUE JUL 7 2009

CTZ007-008-010>012-072345-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN
NEW HAVEN-SOUTHERN NEW LONDON-
644 PM EDT TUE JUL 7 2009

...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX...SOUTHEASTERN NEW
HAVEN AND SOUTHERN NEW LONDON COUNTIES...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH MADISON TO
KILLINGWORTH TO GUILFORD TO 6 MILES SOUTH OF GUILFORD...OR ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF GUILFORD TO CLINTON TO
GUILFORD TO 6 MILES SOUTH OF GUILFORD...AND MOVING EAST AT 30 MPH.

THESE STORMS WILL BE...
  NEAR CLINTON BY 650 PM.
  NEAR CHESTER BY 655 PM.
  NEAR OLD LYME BY 705 PM.
  NEAR NORTH LYME BY 710 PM.
  NEAR WATERFORD BY 730 PM.
  NEAR GROTON BY 735 PM.

WINDS UP TO 40 MPH AND HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Local storm report, Jul 7, 9:07 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
907 PM EDT TUE JUL 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     TSTM WND DMG     2 NNE SHELTER ISLAND    41.10N 72.33W
07/07/2009                   SUFFOLK            NY   LAW ENFORCEMENT

            WIRES DOWN NEAR HAY BEACH ON STATEN ISLAND

&&

JM
Special weather statement, Jul 7, 10:03 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1003 PM EDT TUE JUL 7 2009

NJZ002-NYZ067>070-080300-
NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN PASSAIC-
1003 PM EDT TUE JUL 7 2009

...STRONG THUNDERSTORMS WILL IMPACT PASSAIC...PUTNAM...ROCKLAND...
SOUTHERN ORANGE AND WESTCHESTER COUNTIES...

AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDDLETOWN TO
UNIONVILLE TO 10 MILES NORTH OF NEWTON TO 8 MILES NORTHWEST OF NEWTON
TO 15 MILES WEST OF NEWTON...OR ALONG A LINE EXTENDING FROM
MIDDLETOWN TO 8 MILES SOUTHEAST OF PORT JERVIS TO 10 MILES SOUTH OF
MILFORD TO 16 MILES SOUTH OF MILFORD TO 21 MILES SOUTHWEST OF
MILFORD...AND MOVING EAST AT 30 MPH.

THESE STORMS WILL BE...
  NEAR GOSHEN BY 1015 PM.
  NEAR FLORIDA BY 1020 PM.
  NEAR CHESTER BY 1025 PM.
  NEAR WARWICK BY 1030 PM.
  NEAR MONROE BY 1040 PM.
  NEAR NEW WINDSOR BY 1045 PM.

SMALL HAIL...WINDS UP TO 40 MPH...AND HEAVY RAIN ARE EXPECTED WITH
THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Jul 7, 10:12 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1012 PM EDT TUE JUL 7 2009

CTZ005-006-NYZ068-080300-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-PUTNAM-
1012 PM EDT TUE JUL 7 2009

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD...PUTNAM AND WESTERN NEW
HAVEN COUNTIES...

AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LAKE CARMEL...AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR LAKE CARMEL BY 1020 PM.
  6 MILES NORTH OF BREWSTER BY 1025 PM.
  5 MILES NORTH OF DANBURY BY 1040 PM.
  NEAR NEWTOWN BY 1055 PM.
  NEAR SOUTHBURY BY 1100 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW
Special weather statement, Jul 7, 11:03 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1103 PM EDT TUE JUL 7 2009

CTZ005-006-010-080345-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
1103 PM EDT TUE JUL 7 2009

...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD AND NEW HAVEN
COUNTIES...

AT 1059 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LITCHFIELD TO 7
MILES NORTH OF WOODBURY CENTER TO SOUTHBURY TO BETHEL...OR ALONG A
LINE EXTENDING FROM 7 MILES SOUTHWEST OF TORRINGTON TO 10 MILES EAST
OF NEW MILFORD TO SOUTHBURY TO DANBURY...AND MOVING EAST AT 20 MPH.

THESE STORMS WILL BE...
  NEAR SOUTHBURY BY 1110 PM.
  NEAR WATERBURY BY 1130 PM.
  NEAR WOLCOTT BY 1135 PM.
  NEAR SEYMOUR BY 1140 PM.
  NEAR DERBY BY 1145 PM.

SMALL HAIL...WINDS UP TO 40 MPH...AND HEAVY RAIN ARE EXPECTED WITH
THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

DSW

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 10:25 PM EDTSevere Thunderstorm WarningOKXOrange, Rockland48 min
Jul 7, 11:09 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester56 min
Jul 7, 11:26 PM EDTSpecial Marine WarningOKX49 min
Jul 7, 11:29 PM EDTSevere Thunderstorm WarningOKXBronx, Nassau, New York, Queens, Suffolk, Westchester61 min
Jul 7, 11:51 PM EDTTornado WarningOKXNassau24 min
Jul 8, 12:03 AM EDTSpecial Marine WarningOKX42 min
Jul 8, 12:09 AM EDTAreal Flood AdvisoryOKXNassau, Queens, Suffolk51 min
Jul 8, 12:15 AM EDTSevere Thunderstorm WarningOKXNassau, Suffolk45 min
Jul 8, 12:32 AM EDTSpecial Marine WarningOKX73 min
Jul 8, 12:42 AM EDTSpecial Marine WarningOKX63 min

Nearby

Tornado Warnings in New York, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.